Thunderstorm Wind, Haakon
- When
- July 24, 1:30 AM MST to 2:00 AM MST
- Where
- Haakon County, 4 mi N of Kirley
- Measured
- 60 kt (69 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.567, -101.300
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 24, 1:10 AM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 210 AM MDT TUE JUL 24 2001 UPPER RIDGE WL CONTINUE OVR SRN PLAINS WITH MOIST WSW FLOW ALOFT WHILE MOIST E-SE FLOW WL CONT AT SFC THRU 60 HRS. THIS WL MEAN PLENTY OF MSTR ARD NEXT COUPLE OF DAYS AND SHEAR PROFILES THAT WL SUPPORT SVR STORMS. TSTMS OVR NE WY ASSCD W/700MB S/W AND TROF. THIS SYSTEM PROGGED TO MV SLOWLY E ACRS FA TODAY. THIS MAY KEEP CONV GOING...ESP OVR WRN PRTNS OF FA THIS AM. FOR TONITE THRU WED NITE WL CONT W/CHC TSTMS. GD THETA-E ADV TONITE AND CONTS THRU WED NITE. ANOTHER 700MB S/W TROF WL SLOWLY APROACH AREA TONIGHT THRU WED NITE. WITH AMPLE MOISTUR.E PRESENT...TSMTS LIKELY THRU PERIOD. ONLY PLUS...TEMPS WL REMAIN ON COOL SIDE. IN THE EXTENDED...WL NOT MAKE ANY CHANGES AT THIS TIME TO CURRENT PACKAGE. .UNR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
909 PM MDT MON JUL 23 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 9 SW CHEYENNE CROSSING SD 1 INCH HAIL
07/23/01 LAWRENCE REPORTED BY PUBLIC.
0725 PM 10 NE WESTON WY .75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY PUBLIC.
0710 PM DEVILS TOWER WY .88 INCH HAIL
07/23/01 CROOK REPORTED BY STORM
SPOTTER.
0725 PM RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0730 PM 11 NW RECLUSE WY 60 MPH TSTM GUST
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0800 PM 18 N RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY STORM
SPOTTER.
0800 PM 11 NW RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0850 PM NEW HAVEN WY 60 MPH TSTM GUST
07/23/01 CROOK REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
931 PM MDT MON JUL 23 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 11 NW RECLUSE WY FLOOD
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER. 1 INCH OF
RAIN, SOME FLOODING ONR
BITTER CREEK. 1 ROAD
WASHED OUT.SDZ024-025-027>029-041-WYZ054>058-240430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1000 PM MDT MON JUL 23 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 616 HAS EXPIRED FOR NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MUCH OF NORTHWEST SOUTH DAKOTA...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUaE TO MOVE ACROSS THE AREA THROUGH THE REMAINDER OF THE NEXT SEVERAL HOURS. &&
The Rapid City radar (KUDX), 131 km away, was scanning. The volume nearest the first event began at 08:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260806.